Ph.D. students and their research under Lijian Yang’s supervision

Lan Xue (Ph.D. 2005, Michigan State University), Associate Professor/Assistant Professor (2011-/2005-2011), Department of Statistics, Oregon State University, Corvallis, Oregon 97331-4606; Elected Member (2007-), International Statistical Institute

(Research supported in part by NSF awards DMS 0405330 and BCS 0308420)

Yang, L., Park, B. U., Xue, L. and Härdle, W. (2006) Estimation and testing for varying coefficients in additive models with marginal integration. Journal of the American Statistical Association 101 (475), 1212-1227 or (pdf-file).

Xue, L. and Yang, L. (2006) Additive coefficient modeling via polynomial spline. Statistica Sinica 16 (4), 1423-1446 or (pdf-file). Laha Award at JSM 2005.

Xue, L. and Yang, L. (2006) Estimation of semiparametric additive coefficient model. Journal of Statistical Planning and Inference 136 (8), 2506-2534 or (pdf-file). ICSA Student Travel Award, ICSA Applied Statistics Symposium 2004.

 

Jing Wang (Ph.D. 2006, Michigan State University), Associate Professor/Assistant Professor (2012-/2006-2012), Department of Mathematics, Statistics, Computer Science (M/C 249), University of Illinois at Chicago, 851 S. Morgan Street, Chicago, IL 60607-7045; Elected Member (2010-), International Statistical Institute

(Research supported in part by NSF awards DMS 0405330 and BCS 0308420)

Wang, J. and Yang, L. (2009) Polynomial spline confidence bands for regression curves. Statistica Sinica 19 (1), 325-342 or (pdf-file) 11 pages of supplement.  Laha Award at JSM 2005.

Wang, J. and Yang, L. (2009) Efficient and fast spline-backfitted kernel smoothing of additive regression model. Annals of the Institute of Statistical Mathematics, 61 (3), 663-690 or (pdf file).

Olson, J. M., et al. (2008) Integrating diverse methods to understand climate–land interactions in East Africa. Geoforum 39 (2), 898-911, or (pdf-file).

 

Li Wang (Ph.D. 2007, Michigan State University), Associate Professor (2014-), Department of Statistics, Iowa State University, Ames, Iowa 50011-1210, Associate Professor/Assistant Professor (2013-2014/2007-2013), Department of Statistics, University of Georgia, Athens, GA 30602-1952; Elected Member (2008-), International Statistical Institute; Chinese Government Award for Outstanding Self-Financed Students Abroad (2006)

(Research supported in part by NSF award DMS 0405330 and an MSU Dissertation Completion Fellowship)

Wang, L. and Yang, L. (2007) Spline-backfitted kernel smoothing of nonlinear additive autoregression model. Annals of Statistics 35 (6), 2474-2503 or (pdf-file).

Huang, X., Wang, L., Yang, L. and Kravchenko, A. N. (2008) Management practice effects on relationships of grain yields with topography and precipitation. Agronomy Journal 100 (5), 1463-1471 or (pdf file).

Wang, L. and Yang, L. (2009) Spline estimation of single index model. Statistica Sinica 19 (2), 765-783 or (pdf file) 15 pages of supplement. Laha Award at IMS Annual Meeting 2006.

Wang, L. and Yang, L. (2010) Simultaneous confidence bands for time series prediction function. Journal of Nonparametric Statistics 22 (8), 999-1018 or (pdf file).

 

Rong Liu, (Ph.D. 2009, Michigan State University), Associate Professor/Assistant Professor (2016-/2009-2016), Department of Mathematics and Statistics, University of Toledo, Toledo, OH 43601; Elected Member (2013-), International Statistical Institute

(Research supported in part by NSF awards DMS 0405330, DMS 0706518, an MSU Summer Support Fellowship and an MSU Dissertation Completion Fellowship)

Liu, R. and Yang, L. (2008) Kernel estimation of multivariate cumulative distribution function. Journal of Nonparametric Statistics 20 (8), 661-677 or (pdf-file). Laha Award at JSM 2007.

Liu, R. and Yang, L. (2010) Spline-backfitted kernel smoothing of additive coefficient model. Econometric Theory 26 (1), 29-59 or (pdf file).

Liu, R., Yang, L. and Härdle, W. (2013) Oracally efficient two-step estimation of generalized additive model. Journal of the American Statistical Association 108 (502), 619-631 or (pdf file).

Liu, R. and Yang, L. (2016) Spline estimation of a semiparametric GARCH model. Econometric Theory 32 (4), 1023-1054 or (pdf file).

 

Qiongxia Song, (Ph.D. 2010, Michigan State University), Assistant Professor (2010-), Department of Mathematical Sciences, University of Texas at Dallas, Richardson, TX 75080-3021; Elected Member (2011-), International Statistical Institute

(Research supported in part by NSF award DMS 0706518, an MSU Summer Support Fellowship and an MSU Dissertation Completion Fellowship)

Song, Q. and Yang, L. (2009) Spline confidence bands for variance function. Journal of Nonparametric Statistics 21 (5), 589-609 or (pdf file).

Song, Q. and Yang, L. (2010) Oracally efficient spline smoothing of nonlinear additive autoregression model with simultaneous confidence band. Journal of Multivariate Analysis 101 (9), 2008-2025 or (pdf file), Laha Award at JSM 2009.

Wang, L., Feng, C., Song, Q. and Yang, L. (2012) Efficient semiparametric GARCH modelling of financial volatility. Statistica Sinica 22 (1), 249-270 or (pdf file).

Song, Q., Liu, R., Shao, Q., and Yang, L. (2014) A simultaneous confidence band for dense longitudinal regression. Communications in Statistics--Theory and Methods 43 (24), 5195-5210 or (pdf file).

 

Shujie Ma, (Ph.D. 2011, Michigan State University), , Associate Professor/Assistant Professor (2017-/2011-2017),  Department of Statistics, University of California at Riverside, Riverside, CA 92521; Chinese Government Award for Outstanding Self-Financed Students Abroad (2010); Elected Member (2012-), International Statistical Institute

(Research supported in part by NSF award DMS 0706518, an MSU Summer Support Fellowship and an MSU Dissertation Completion Fellowship)

Ma, S. and Yang, L. (2011) Spline-backfitted kernel smoothing of partially linear additive model. Journal of Statistical Planning and Inference 141 (1), 204-219 or (pdf file), Laha Award at JSM 2009, #6 of 25 most cited articles published in the Journal of Statistical Planning and Inference since 2011.

Ma, S. and Yang, L. (2011) A jump-detecting procedure based on spline estimation. Journal of Nonparametric Statistics 23 (1), 67-81 or (pdf file).

Ma, S., Yang, L., Romero, R. and Cui, Y. (2011) Varying coefficient model for gene-environment interaction: a non-linear look. Bioinformatics 27 (15), 2119-2126 or (pdf file).

Ma, S., Yang, L. and Carroll, R. (2012) A simultaneous confidence band for sparse longitudinal regression. Statistica Sinica 22 (1), 95-122 or (pdf file).

Ma, S., Racine, J. and Yang, L. (2015) Spline regression in the presence of categorical predictors. Journal of Applied Econometrics 30 (5) , 705-717 or (pdf file).

 

Guanqun Cao, (Ph.D. 2012, Michigan State University), (co-advisor, David Todem), Associate Professor/Assistant Professor (2017-/2012-2017), Department of Mathematics and Statistics, Auburn University, Auburn, Alabama 36849

(Research supported in part by NSF awards DMS 0706518, 1007594 , 0806176, an MSU Summer Support Fellowship, an MSU Dissertation Completion Fellowship and NCI/NIH K-award 1K01 CA13159)

Cao, G., Yang, L. and Todem, D. (2012) Simultaneous inference for the mean function based on dense functional data. Journal of Nonparametric Statistics 24 (2), 359-377 or (pdf file).

Cao, G., Wang, J., Wang. L. and Todem, D. (2012) Spline confidence bands for functional derivatives. Journal of Statistical Planning and Inference 142 (6), 1557-1570 or (pdf file).

Cao, G., Todem, D., Yang, L. and Fine, J. (2013) Evaluating statistical hypotheses for non-identifiable models using estimating functions. Scandinavian Journal of Statistics 40 (2), 256-273 or (pdf file).

Cao, G., Wang, L., Li, Y. and Yang, L. (2016) Oracle-efficient confidence envelopes for covariance functions in dense functional data. Statistica Sinica 26 (1), 359-383 or (pdf file) 17 pages.of supplement, Laha Award at JSM 2011.

 

Shuzhuan Zheng, (Ph.D. incomplete, Michigan State University)

(Research supported in part by NSF awards DMS 0706518, 1007594, an MSU Summer Support Fellowship and a grant from the Risk Management Institute, National University of Singapore)

Zheng, S., Yang, L. and Härdle, W. (2014) A smooth simultaneous confidence corridor for the mean of sparse functional data. Journal of the American Statistical Association 109 (506), 661-673 or (pdf file) 14 pages.of supplement.

Zheng, S., Liu, R., Yang, L. and Härdle, W. (2016) Statistical inference for generalized additive models: simultaneous confidence corridors and variable selection. TEST  25 (4), 607-626 or (pdf file) 5 pages of supplement.

Zheng, S., Wang, L. and Yang, L. (2011) Simultaneous inference for dense functional data via local linear estimator.

 

Lijie Gu, (Ph.D. 2015, Soochow University, China), Associate Professor (2016-), School of Mathematical Sciences, Soochow University, Suzhou 215006, China

(Research supported in part by Jiangsu Specially-Appointed Professor Program SR10700111, Jiangsu Province Key-Discipline (Statistics) Program ZY107002, ZY107992, National Natural Science Foundation of China Award NSFC 11371272, and Research Fund for the Doctoral Program of Higher Education of China Award 20133201110002)

Gu, L., Wang, L., Härdle, W. and Yang, L. (2014) A simultaneous confidence corridor for varying coefficient regression with sparse functional data. TEST 23 (4), 806-843 or (pdf file).

Gu, L. and Yang, L. (2015) Oracally efficient estimation for single-index link function with simultaneous confidence band. Electronic Journal of Statistics 9 (1), 1540-1561 or (pdf file), IMS Travel Award at JSM 2015.

 

Jiangyan Wang, (Ph.D. 2016, Soochow University, China), Lecturer (2017-), School of Sciences, Nanjing Audit University, Nanjing 211815, China

(Research supported in part by Jiangsu Specially-Appointed Professor Program SR10700111, Jiangsu Province Key-Discipline (Statistics) Program ZY107002, ZY107992, National Natural Science Foundation of China Award NSFC 11371272, and Research Fund for the Doctoral Program of Higher Education of China Award 20133201110002)

Wang, J., Cheng, F. and Yang, L. (2013) Smooth simultaneous confidence bands for cumulative distribution functions. Journal of Nonparametric Statistics25 (2), 395-407 or (pdf file).

Wang, J., Liu, R., Cheng, F. and Yang, L. (2014) Oracally efficient estimation of autoregressive error distribution with simultaneous confidence band. Annals of Statistics 42 (2), 654-668 or (pdf file) 7 pages.of supplement.

Wang, J., Wang, S., and Yang, L. (2016) Simultaneous confidence bands for the distribution function of a finite population and its superpopulation. TEST 25 (4), 692-709 or (pdf file) 9 pages of supplement.

 

Li Cai, (Ph.D. expected 2018, Soochow University, China)

(Research supported in part by Jiangsu Specially-Appointed Professor Program SR10700111, Jiangsu Province Key-Discipline (Statistics) Program ZY107002, ZY107992, National Natural Science Foundation of China Award NSFC 11371272, and Research Fund for the Doctoral Program of Higher Education of China Award 20133201110002)

Cai, L. and Yang, L. (2015) A smooth simultaneous confidence band for conditional variance function. TEST 24 (3), 632-655 or (pdf file).

 

Yuanyuan Zhang, (Ph.D. expected 2020, Tsinghua University, China)

(Research supported in part by Jiangsu Province Key-Discipline (Statistics) Program ZY107992, National Natural Science Foundation of China Award NSFC 11371272, and Research Fund for the Doctoral Program of Higher Education of China Award 20133201110002)

Zhang, Y. and Yang, L. (2017+) A smooth simultaneous confidence band for correlation curve. TEST in press DOI: 10.1007/s11749-017-0543-5  or (pdf file).

 

Jie Li, (Ph.D. expected 2022, Tsinghua University, China)

(Research supported in part by National Natural Science Foundation of China Award NSFC 11371272)